Advertisement

Mean dimension of full shifts

  • Masaki Tsukamoto
Article
  • 3 Downloads

Abstract

Let K be a finite-dimensional compact metric space and K the full shift on the alphabet K. We prove that its mean dimension is given by dimK or dimK−1 depending on the “type” of K. We propose a problem which seems interesting from the view point of infinite-dimensional topology.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [Bol49]
    V. G. Boltyanskiĭ, An example of a two-dimensional compactum whose topological square is three-dimensional, Doklady Akademii Nauk SSSR 67 (1949) 597–599.MathSciNetGoogle Scholar
  2. [Dra01]
    A. N. Dranishnikov, Cohomological dimension theory of compact metric spaces, Topology Atlas Invited Contributions 6 (2001), 61 pp., http://at.yorku.ca/t/a/i/c/43.htm.Google Scholar
  3. [DW93]
    J. Dydak and J. Walsh, Infinite-dimensional compacta having cohomological dimension two: an application of the Sullivan conjecture, Topology 32 (1993) 93–104.MathSciNetCrossRefGoogle Scholar
  4. [En78]
    R. Engelking, Dimension Theory, North-Holland Mathematical Library, Vol. 19, North-Holland, Amsterdam–Oxford–New York; PWN, Warsaw, 1978.Google Scholar
  5. [Gro99]
    M. Gromov, Topological invariants of dynamical systems and spaces of holomorphic maps: I, Mathematical Physics, Analysis and Geometry 2 (1999) 323–415.MathSciNetzbMATHGoogle Scholar
  6. [Gut11]
    Y. Gutman, Embedding Zk-actions in cubical shifts and Zk-symbolic extensions, Ergodic Theory and Dynamical Systems 31 (2011) 383–403.MathSciNetCrossRefGoogle Scholar
  7. [GLT16]
    Y. Gutman, E. Lindenstrauss and M. Tsukamoto, Mean dimension of Zk-actions, Geometric and Functional Analysis 26 (2016), 778–817.MathSciNetCrossRefGoogle Scholar
  8. [GT]
    Y. Gutman and M. Tsukamoto, Embedding minimal dynamical systems into Hilbert cubes, arXiv:1511.01802.Google Scholar
  9. [Hen67]
    D. W. Henderson, An infinite-dimensional compactum with no positive-dimensional compact subsets—a simpler construction, American Journal of Mathematics 89 (1967), 105–121.MathSciNetCrossRefGoogle Scholar
  10. [Lin99]
    E. Lindenstrauss, Mean dimension, small entropy factors and an embedding theorem, Institut des Hautes Études Scientifiques. Publications Mathématiques 89 (1999), 227–262.MathSciNetCrossRefGoogle Scholar
  11. [LW00]
    E. Lindenstrauss and B. Weiss, Mean topological dimension, Israel Journal of Mathematics 115 (2000), 1–24.MathSciNetCrossRefGoogle Scholar
  12. [MT]
    T. Meyerovitch and M. Tsukamoto, Expansive multiparameter actions and mean dimension, Transactions of the American Mathematical Society, to appear, arXiv:1710.09647.Google Scholar
  13. [Na70]
    K. Nagami, Dimension Theory, Pure and Applied Mathematics, Vol. 37, Academic Press, New York, 1970.Google Scholar
  14. [Pon30]
    L. S. Pontryagin, Sur une hypothese fondamentale de la dimension, Comptes Rendus Hebdomadaires des Séances de l’Académie des Sciences 190 (1930), 1105–1107.zbMATHGoogle Scholar
  15. [RSW79]
    L. R. Rubin, R. M. Shori and J. J. Walsh, New dimension-theory techniques for constructing infinite-dimensional examples, General Topology and its Applications 10 (1979), 93–102.MathSciNetCrossRefGoogle Scholar
  16. [Spa66]
    E. H. Spanier, Algebraic Topology, McGraw-Hill, New York–Toronto,ON–London, 1966.zbMATHGoogle Scholar
  17. [Wal79]
    J. J. Walsh, Infinite-dimensional compacta containing no n-dimensional (n ≥ 1) subsets, Topology 18 (1979), 91–95.MathSciNetCrossRefGoogle Scholar

Copyright information

© Hebrew University of Jerusalem 2018

Authors and Affiliations

  1. 1.Department of MathematicsKyoto UniversityKyotoJapan

Personalised recommendations